Alert archive / Missouri / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Kansas City, MO

January 9, 201621 counties in Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this wind chill advisory at Jan 9, 2016, 3:14 PM CST for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Jan 10, 2016, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2016, 3:14 PM CST (21:14 UTC)
In effect from
Jan 10, 2016, 12:00 AM CST
Expired
Jan 10, 2016, 10:00 AM CST
In force
10 hr
Issued by
NWS Kansas City, MO
All 22 counties

Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS43 KEAX 092114
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CST SAT JAN 9 2016

...BITTER COLD WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING...

.BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST THROUGH THIS
EVENING BEFORE SLOWLY DIMINISHING TOWARDS SUNDAY MORNING. THE COLDEST
AIR OF THE SEASON COMBINED WITH THESE WINDS WILL RESULT IN WIND CHILL
READINGS FROM 15 TO 20 BELOW ZERO BETWEEN MIDNIGHT AND MID SUNDAY
MORNING.

MOZ001>008-016-017-100515-
/O.NEW.KEAX.WC.Y.0001.160110T0600Z-160110T1600Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MILAN...GREEN CITY...
KIRKSVILLE
314 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 10 AM CST SUNDAY. 

* WIND CHILL VALUES...BETWEEN 15 BELOW AND 20 BELOW ZERO.

* WINDS...NORTH TO NORTHWEST WINDS FROM 15 TO 20 MPH WITH EVENING
  GUSTS TO 30 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
816 
WWUS43 KEAX 100529
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CST SAT JAN 9 2016

...BITTER COLD WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING...

.BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST THROUGH THIS
EVENING BEFORE SLOWLY DIMINISHING TOWARDS SUNDAY MORNING. THE
COLDEST AIR OF THE SEASON COMBINED WITH THESE WINDS WILL RESULT
IN WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO BETWEEN MIDNIGHT
AND MID SUNDAY MORNING.

MOZ001>008-016-017-101330-
/O.CON.KEAX.WC.Y.0001.160110T0600Z-160110T1600Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MILAN...GREEN CITY...
KIRKSVILLE
1129 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

* WIND CHILL VALUES...BETWEEN 15 BELOW AND 20 BELOW ZERO.

* WINDS...NORTH TO NORTHWEST WINDS FROM 15 TO 20 MPH WITH 
  EVENING GUSTS TO 30 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
768 
WWUS43 KEAX 100610
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1210 AM CST SUN JAN 10 2016

...BITTER COLD WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING...

.BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST THROUGH THIS
EVENING BEFORE SLOWLY DIMINISHING TOWARDS SUNDAY MORNING. THE
COLDEST AIR OF THE SEASON COMBINED WITH THESE WINDS WILL RESULT
IN WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO BETWEEN MIDNIGHT
AND MID SUNDAY MORNING.

KSZ102-MOZ011>015-020>025-101600-
/O.EXA.KEAX.WC.Y.0001.000000T0000Z-160110T1600Z/
DONIPHAN-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...TROY...MOUND CITY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA
1210 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST
THIS MORNING. 

* WIND CHILL VALUES...BETWEEN 15 BELOW AND 20 BELOW ZERO.

* WINDS...NORTH TO NORTHWEST WINDS FROM 15 TO 20 MPH WITH 
  EVENING GUSTS TO 30 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MOZ001>008-016-017-101600-
/O.CON.KEAX.WC.Y.0001.000000T0000Z-160110T1600Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MILAN...GREEN CITY...
KIRKSVILLE
1210 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...BETWEEN 18 BELOW AND 23 BELOW ZERO.

* WINDS...NORTH TO NORTHWEST WINDS FROM 15 TO 20 MPH WITH 
  EVENING GUSTS TO 30 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
234 
WWUS43 KEAX 101128
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 AM CST SUN JAN 10 2016


KSZ102-MOZ001>008-011>017-020>025-101600-
/O.CON.KEAX.WC.Y.0001.000000T0000Z-160110T1600Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA
528 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...BETWEEN 15 BELOW AND 20 BELOW ZERO.

* WINDS...NORTH TO NORTHWEST WINDS FROM 10 TO 20 MPH WITH EVENING
  GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
114 
WWUS43 KEAX 101611
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 AM CST SUN JAN 10 2016


KSZ102-MOZ001>008-011>017-020>025-101715-
/O.EXP.KEAX.WC.Y.0001.000000T0000Z-160110T1600Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA
1011 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY HAS EXPIRED...

WHILE STILL QUITE COLD, TEMPERATURES WILL GRADUALLY WARM INTO THE
LOWER TEENS BY LATE MORNING. COMBINED WITH NORTHWEST WINDS AROUND 10
MPH WIND CHILL VALUES WILL IMPROVE TO BETWEEN ZERO AND 5 BELOW BY THE
NOON HOUR. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 3:14 PM CST, 0 minutes earlier.

Area forecast discussion, Jan 9, 3:14 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
314 PM CST SAT JAN 9 2016

.DISCUSSION...
Issued at 314 PM CST SAT JAN 9 2016

Welcome to Winter. Today's winter snows barely grazed the far
southeastern CWA and clouds are breaking up quickly under strong
isentropic downglide. Near term focus is on the coldest airmass
since last March that will overspread the CWA tonight. A 1030mb high
over the Dakotas will build southward through tomorrow. Tight
pressure gradient has generated brisk northerly winds with gusts to
30 mph. While gusts will abate this evening the winds will remain
brisk and with overnight temperatures bottoming out in the single
digits wind chills will fall below zero with the far northern
counties flirting with -15. Will go ahead and issue an wind chill
advisory from midnight through mid Sunday morning.

Rest of the forecast is benign/rather dry despite rollercoater
temperatures through mid-week. An upper ridge will hold in place
across the western U.S. with general troughing over eastern Canada
and the eastern 1/3 of the nation. This places us within
northwesterly flow and at the mercy of any fast moving clipper type
systems. First clipper will zip southeast on Monday but pass to the
north. Net effect will be a rapid "warm-up" on Monday as dry
downslope flow generates good warm air advection. Should see highs a
bit above normal. Wild card will be amount of mid/high level cloud
cover.

A second stronger shortwave will pass through MN/IA/western Great
Lakes Monday night/Tuesday. This feature will yank down another
chunk of very cold Canadian air in its wake as another 103ish mb
high pressure builds through the central U.S. Expect temperatures to
tumble back into the 20s for Tuesday. Probably no more than a 5
degree swing in diurnal temperatures.

Modest warm air advection builds in for Wednesday as the high
pressure center pulls away.

Lots of uncertainty as we head towards the end of the work week as
the ECMWF has an upper level ridge and seasonably cold high pressure
over us while the GFS swings a negatively tilted shortwave and
associated surface low/snow through the CWA. Not biting on this
latter solution just yet as the upper flow remains fast and
disorganized.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1132 AM CST SAT JAN 9 2016

Back edge of area of widespread MVFR ceilings has moved out of far
northwest MO. MVFR ceilings should scatter out over the terminals by
late afternoon. Brisk north-northwest winds will remain gusty into
the early evening. While the gusts will abate surface winds will
remain in the teens for most of the night due to a tight pressure
gradient. Otherwise, once MVFR ceilings scatter out expect VFR
conditions.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...Wind Chill Advisory from midnight tonight to 10 AM CST Sunday
     for MOZ001>008-016-017.

&&

DISCUSSION...MJ
AVIATION...MJ
Hazardous weather outlook, Jan 9, 5:09 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 AM CST SAT JAN 9 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
509 AM CST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE TODAY EAST OF A MOBERLY TO
 SEDALIA TO CLINTON LINE. OTHERWISE...LIGHT SNOW OR SNOW SHOWERS WILL
 BE POSSIBLE ELSEWHERE WITH LITTLE TO NO ACCUMULATION EXPECTED.

 TONIGHT...THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED AS
 LOWS FALL INTO THE SINGLE DIGITS. WIND CHILL VALUES WILL DROP TO 5
 TO 15 DEGREES BELOW ZERO SATURDAY NIGHT/SUNDAY MORNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

Wind Chill Advisories in Missouri, 2016Wind Chill Advisories in Kansas, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.